Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 11, 2011, 9:21 PM CDT for Lubbock County, Texas. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 9:21 PM CDT (02:21 UTC)
- Expired
- Aug 11, 2011, 11:00 PM CDT
- In force
- 99 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 9 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
560 WGUS54 KLUB 120221 FFWLUB TXC303-120400- /O.NEW.KLUB.FF.W.0001.110812T0221Z-110812T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 921 PM CDT THU AUG 11 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LUBBOCK COUNTY IN NORTHWEST TEXAS... * UNTIL 1100 PM CDT * AT 918 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF A HOME IN THE 19 HUNDRED BLOCK OF 43RD STREET ALONG WITH MULTIPLE REPORTS OF STREET FLOODING ACROSS THE CITY OF LUBBOCK. A CLUSTER OF STRONG...SLOW MOVING THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAIN IN EXCESS OF 2 INCHES OVER THE LAST HOUR. RAPID RUNOFF HAS OCCURRED WITH THIS RAIN RESULTING IN FLOODING OF INTERSECTIONS AND OTHER LOW LYING AREAS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SLATON...LUBBOCK...IDALOU...RANSOM CANYON...AND WOODROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF MAJOR ROADWAY INTERSECTIONS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3375 10157 3340 10157 3339 10200 3373 10201 $$ SRC
3 follow-up statements
265 WGUS74 KLUB 120249 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 949 PM CDT THU AUG 11 2011 TXC303-120400- /O.CON.KLUB.FF.W.0001.000000T0000Z-110812T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUBBOCK TX- 949 PM CDT THU AUG 11 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR LUBBOCK COUNTY... AT 940 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF A HOME IN THE 19 HUNDRED BLOCK OF 43RD STREET. SEVERAL STREETS IN AND AROUND THE TEXAS TECH CAMPUS HAVE BEEN CLOSED AND STREET FLOODING HAS BEEN REPORTED THROUGHOUT PORTIONS OF THE CITY OF LUBBOCK. A SLOW MOVING LINE OF THUNDERSTORMS CONTINUES TO PRODUCE RAINFALL RATES OF BETWEEN 1 AND 2 INCHES PER HOUR PRIMARILY ALONG AN AXIS FROM LUBBOCK SOUTH ALONG HIGHWAY 87 AND 84 TOWARD TAHOKA AND POST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEXAS TECH UNIVERSITY....LUBBOCK...IDALOU AND SLATON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3375 10157 3340 10157 3339 10200 3373 10201 $$ SRC
876 WGUS74 KLUB 120319 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1019 PM CDT THU AUG 11 2011 TXC303-120400- /O.CON.KLUB.FF.W.0001.000000T0000Z-110812T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUBBOCK TX- 1019 PM CDT THU AUG 11 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN LUBBOCK COUNTY... AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER SOUTHEAST LUBBOCK COUNTY AROUND SLATON. ALTHOUGH RAINFALL RATES HAVE TAPERED OFF TO NEAR 1 INCH PER HOUR...SOME LOCALIZED FLOODING WILL STILL BE POSSIBLE NEAR THE CITY OF SLATON. ACROSS THE CITY OF LUBBOCK...RAINFALL HAS TAPERED OFF SIGNIFICANTLY BUT MANY STREETS AND UNDERPASSES CONTINUE TO HAVE STANDING WATER ESPECIALLY ALONG CURBSIDE LANES. LOCAL LAW ENFORCEMENT REPORT MANY STALLED AND STRANDED MOTORISTS ACROSS THE CITY DUE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3352 10157 3340 10157 3340 10176 3349 10170 $$ SRC
440 WGUS74 KLUB 120403 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1103 PM CDT THU AUG 11 2011 TXC303-120406- /O.EXP.KLUB.FF.W.0001.000000T0000Z-110812T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUBBOCK TX- 1103 PM CDT THU AUG 11 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR SOUTHEASTERN LUBBOCK COUNTY... RAINFALL CONTINUES TO TAPER OFF ACROSS LUBBOCK COUNTY AS A CLUSTER OF SHOWERS AND THUNDERSTORMS SLOWLY MOVES EAST INTO THE ROLLING PLAINS. SEVERAL REPORTS OF FLOODED VEHICLES AND ONE FLOODED HOME WAS REPORTED THIS EVENING ACROSS THE CITY OF LUBBOCK. RAINFALL AMOUNTS OF 2-3 INCHES WERE COMMON PRIMARILY ACROSS THE WEST AND SOUTH SIDE OF TOWN WHICH CAME IN A VERY SHORT PERIOD OF TIME PRODUCING SIGNIFICANT RUNOFF. STANDING WATER WILL REMAIN IN SOME LOW LYING AND POOR DRAINAGE AREAS THROUGH THE NIGHT. NEVER ATTEMPT TO DRIVE THROUGH WATER OF UNKNOWN DEPTH. FLOODING CAN BE ESPECIALLY DANGEROUS AT NIGHT WHEN IT IS DIFFICULT TO JUDGE WHERE STANDING WATER REMAINS ON ROADWAYS. LAT...LON 3352 10157 3340 10157 3340 10176 3349 10170 $$ SRC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:19 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 11, 7:19 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 719 PM CDT THU AUG 11 2011 .AVIATION... PRIMARY AVN FCST CHALLENGES WILL BE TSRA AND WIND DIRECTION CHANGES AT KLBB TERMINAL. CONVECTION CONTINUES TO DEVELOP AND GRADUALLY INCREASE IN COVERAGE TO THE SOUTHWEST THRU WEST THRU NORTH OF KLBB. SEVERAL OUTFLOW BOUNDARIES EMINATING FROM THIS CONVECTION IS PROPAGATING IN A GENERALLY EASTWARD DIRECTION TOWARDS THE KLBB TERMINAL. STRENGTH OF THIS OUTFLOW IS ERRATIC AT TIMES WHICH MAKES FORECASTING ITS IMPACT AT KLBB DIFFICULT. MEANWHILE...ANOTHER OUTFLOW BOUNDARY IS PROPAGATING WEST TOWARDS KLBB. AT THIS TIME IT APPEARS THAT ALL OF THESE BOUNDARIES WILL COME TOGETHER WITHIN VCTY OF THE KLBB TERMINAL BTWN 01Z AND 02Z. FURTHERMORE...THESE OUTFLOW BOUNDARIES WILL LIKELY ENHANCE CONVECTIVE POTENTIAL. AMENDED TAF FOR KLBB WILL BE LIKELY AROUND/AFTER 01Z TO REFLECT INCREASED CONFIDENCE IN WIND DIR/TSRA POTENTIAL. TSRA AND WIND DIR CHANGES MAY IMPACT THE KCDS TERMINAL LATER THIS EVENING AFTER 04Z. AS THE CONVECTION TO THE WEST AND SOUTHWEST OF KCDS EVOLVES...THE KCDS TAF WILL BE AMENDED ACCORDINGLY. JH && .PREV DISCUSSION... /ISSUED 350 PM CDT THU AUG 11 2011/ SHORT TERM... POST-OUTFLOW AIR MASS WITH DEW POINTS MOSTLY IN THE 50S AND EAST TO SOUTHEAST WINDS PREVAILS ACROSS THE FCST AREA CONTRIBUTING TO INCREASED DEEP MOISTURE AS UPPER RIDGE HAS BECOME A BIT DIRTY. THE OUTFLOW BOUNDARY ITSELF HAS BECOME RATHER DIFFUSE ACROSS THE FCST AREA AS WINDS HAVE VEERED...BUT MAY BE ABLE TO PICK OUT A WEAK CONFLUENCE AXIS FROM AROUND MORTON SOUTHEASTWARD TO AROUND SNYDER AND SWEETWATER. BEST CHANCE FOR INITIATION APPEARS TO BE FROM THE SWRN PANHANDLE WESTWARD INTO EASTERN NM IN AN EVIDENTLY PERTURBED AREA OF MID LEVEL MOISTURE THAT APPEARS MAY BE ACTED UPON BY A SHORT WAVE TROUGH IN THE UPPER FLOW OVER NORTHERN NM. THE HRRR IS SOMEWHAT CONSISTENT WITH THE NAM IN DEVELOPING WHAT MAY TURN OUT TO BE AN MCS THAT IS PROGGED TO MOVE FROM THE NWRN ZONES EASTWARD TOWARD THE NORTHERN ROLLING PLAINS. THE HRRR ALSO TENDS TO PAINT SOME PRECIP FURTHER SOUTH NEARER TO AND PROGRESSING ALONG THE REMNANT OUTFLOW BOUNDARY. UPPER FLOW REMAINS WEAK AND GENERALLY NOT SUPPORTIVE OF ORGANIZED CONVECTION...ALTHOUGH NORTHERN ZONES MAY BE ABLE TO TAP INTO A LITTLE STRONGER WINDS ALOFT. FOR NOW IT REMAINS DIFFICULT TO PAINT ANY PARTICULAR AREA FOR HIGHER POPS AND FOR NOW HAVE MAINTAINED LOW CHANCE CATEGORY RECOGNIZING THE POTENTIAL FOR THE EVENING SHIFT TO REEVALUATE SHOULD STORMS ORGANIZE MORE THAN CURRENTLY ANTICIPATED. FRIDAYS POPS AGAIN PROBLEMATIC GIVEN LACK OF CONFIDENCE IN MODEL HANDLING OF POTENTIAL OUTFLOW BOUNDARIES THAT MAY REMAIN FROM OVERNIGHT CONVECTION. EXPECT SOME LOW LEVEL FOCUS WILL BE AVAILABLE WHILE A MODEST AMOUNT OF DEEP MOISTURE LINGERS. SLIGHT CHANCE POPS STILL LOOK REASONABLE. REGARDING TEMPS...DIFFICULT TO LEAN AWAY FROM MOS GUIDANCE FOR EITHER LOWS TONIGHT OR HIGHS FRIDAY AND HAVE ACCEPTED WITH A FEW TWEAKS FOR RECENT TRENDS DURING THIS DROUGHT. LONG TERM... THE MAIN FORECAST CONCERNS FOR THE EXTENDED PERIOD CONTINUE TO BE PRECIPITATION CHANCES FRIDAY INTO THIS WEEKEND ALONG WITH THE SLIGHT COOLING TREND OF HIGH TEMPERATURES. A FLATTENED UPPER-LEVEL RIDGE OF HIGH PRESSURE IS STILL PROGGED TO AMPLIFY AS THE CENTER OF IT PUSHES TOWARD THE NORTH AND WEST INTO NEW MEXICO. THIS WILL COINCIDE WITH A SURFACE TROUGH INTENSIFING ACROSS THE WESTERN TO CENTRAL PANHANDLE/SOUTH PLAINS. WITH ABUNDANT MOISTURE CONTINUING TO BE MAINTAINED ACROSS THE REGION THANKS TO A PREVAILING UPSLOPE FLOW...MODELS ARE SHOWING SCATTERED CONVECTION DEVELOPING ALONG THIS BOUNDARY INITIALLY ACROSS THE NORTHERN AND WESTERN ZONES AND DRIFTING TO THE SOUTH AND EAST. IN ADDITION A REMNANT FRONTAL BOUNDARY /ALONG WITH ADDITIONAL RESIDUAL OUTFLOW BOUNDARIES/ WILL LIKELY BE DRAPED IN OR IN THE VICINITY OF THE LUB CWA. MODELS /PARTICULARLY THE GFS/ ARE SHOWING STRONG CONVECTIVE SIGNALS LATER IN THE EVENING ALONG THE FRONT...AND AN MCS SIGNAL DROPPING THROUGH THE EASTERN ZONES OVERNIGHT ONCE AGAIN. GIVEN THE UNCERTAINTIES IN EXACTLY WHERE THESE BOUNDARIES ARE GOING TO SETUP...IT IS DIFFICULT TO PINPOINT EXACTLY WHERE THE MOST FAVORED AREAS FOR PRECIPITATION WILL BE. FOR NOW...HAVE OPTED TO MAINTAIN POP CHANCES INCREASING FROM SOUTHWEST TO NORTHEAST GIVEN THE HIGHER POTENTIAL FOR MCS ACTIVITY WITH THE ENHANCED THETA-E ENVIRONMENT AND LLJ IN THIS AREA. GIVEN GOOD INSTABILITY VALUES AND PWATS BETWEEN 1.5 TO 2 INCHES THE THREAT FOR STORMS TO BECOME SEVERE AND PRODUCE LOCALLY HEAVY DOWNPOURS WILL EXIST. FOR THE WEEKEND...MODELS ARE INDICATING AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS GIVEN THE CONTINUED THE MOIST UPSLOPE AND A COUPLE OF SHORTWAVE TROUGHS ROUNDING THE NORTHERN PERIPHERY OF THE AFOREMENTIONED RIDGE. MODELS CONTINUE TO SHOW CONVECTION FIRING ACROSS EASTERN NEW MEXICO AND THE PANHANDLES AND DROPPING SOUTHWARD INTO THE LUB CWA BOTH EVENINGS. THUS...HAVE INCLUDED SLIGHT CHANCE POPS ACROSS THE ENTIRE AREA ON SATURDAY AFTN/NIGHT /WITH THE BEST CHANCES FAVORING THE NORTHERN ZONES/ AND HAVE PULLED POPS FURTHER SOUTH ON SUNDAY TO INCLUDE ALL BUT THE FAR SOUTHERN ZONES. RAIN CHANCES WILL BEGIN TO DECREASE HEADING INTO THE NEW WORK WEEK AS THE RIDGE BEGINS TO EXPAND BACK TO THE EAST. IN ADDITION TO THE RAIN CHANCES...SOME RELIEF FROM THE VERY HOT TEMPERATURES IS EXPECTED THIS WEEKEND GIVEN THE INCREASED CLOUD COVER/RAIN CHANCES AND LOWERED THICKNESS VALUES. GENERALLY...HIGHS WILL STAY IN THE LOWER 90S ACROSS THE SW PANHANDLE AND THE MID TO UPPER 90S ACROSS THE SOUTH PLAINS AND ROLLING PLAINS /WITH A FEW LOCATIONS OFF THE CAPROCK EXCEEDING 100 DEGREES/. HOWEVER...A WARMING TREND WILL BEGIN ON MONDAY AS THE HIGH BEGINS TO SHIFT BACK OVER THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 68 94 67 91 67 / 30 20 20 20 20 TULIA 68 96 69 92 68 / 30 20 20 20 20 PLAINVIEW 69 97 71 94 69 / 30 20 20 20 20 LEVELLAND 70 98 71 95 70 / 30 20 20 20 20 LUBBOCK 72 99 73 96 72 / 30 20 20 20 20 DENVER CITY 69 98 71 96 72 / 30 20 20 20 20 BROWNFIELD 71 98 71 96 72 / 30 20 20 20 20 CHILDRESS 72 101 74 98 74 / 30 20 30 20 20 SPUR 71 101 75 97 74 / 30 20 20 10 20 ASPERMONT 74 102 76 102 75 / 20 20 30 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/02/02
Hazardous weather outlook, Aug 11, 11:48 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1148 AM CDT THU AUG 11 2011 TXZ021>044-121700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1148 AM CDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND THIS EVENING. A STRONG OUTFLOW BOUNDARY MOVED THROUGH THE AREA EARLY THIS MORNING BUT IS EXPECTED TO RETREAT NORTHWARD THIS AFTERNOON. THIS BOUNDARY MAY SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT. CONTINUED WEAK FLOW ALOFT WILL LIMIT THE SEVERE POTENTIAL...ALTHOUGH THE STRONGEST STORMS WILL STILL HAVE THE ABILITY TO PRODUCE ISOLATED SEVERE WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FOR PARTS OF THE OUTLOOK AREA FROM FRIDAY THROUGH THE WEEKEND. A FEW OF THE STORMS THAT DEVELOP COULD BECOME STRONG OR SEVERE AND PRODUCE LOCALLY HEAVY RAIN. HOTTER AND DRIER WEATHER WILL RETURN TO THE REGION EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 7:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 730 PM CDT THU AUG 11 2011 TXZ023-120100- SWISHER- 730 PM CDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SWISHER COUNTY... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL SWISHER COUNTY...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE VIGO PARK. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AMP LAT...LON 3475 10148 3455 10147 3454 10179 3475 10182 TIME...MOT...LOC 0029Z 245DEG 14KT 3463 10168
Local storm report, Aug 11, 7:46 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
746 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 9 W TULIA 34.54N 101.92W
08/11/2011 SWISHER TX POLICE DEPT
LINES BLOWN DOWN ON FM 1424
&&
EVENT NUMBER LUB1100192
JDLocal storm report, Aug 11, 8:05 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
805 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG OLTON 34.18N 102.14W
08/11/2011 LAMB TX EMERGENCY MNGR
POWER LINES DOWN
&&
EVENT NUMBER LUB1100193
JDLocal storm report, Aug 11, 8:10 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG OLTON 34.18N 102.14W
08/11/2011 LAMB TX EMERGENCY MNGR
POWER LINES DOWN... ROOF DAMAGE... TREES DOWN IN OLTON
&&
CORRECTED REMARKS
EVENT NUMBER LUB1100193
JDSpecial weather statement, Aug 11, 8:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 829 PM CDT THU AUG 11 2011 TXZ035-041-120200- LUBBOCK-LYNN- 829 PM CDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN AND SOUTHERN LUBBOCK COUNTIES... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ACROSS FAR SOUTHERN LUBBOCK COUNTY AND LYNN COUNTY...SLOWLY MOVING NORTHEAST AT 5 MPH. PENNY SIZE HAIL...WINDS UP TO 55 MPH WITH BLOWING DUST...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES TO BELOW 5 MILES AT TIMES. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. 29 LAT...LON 3348 10208 3348 10169 3296 10167 3296 10207 TIME...MOT...LOC 0128Z 218DEG 6KT 3302 10185
Special weather statement, Aug 11, 9:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 914 PM CDT THU AUG 11 2011 TXZ041-042-120300- GARZA-LYNN- 914 PM CDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN AND FAR WESTERN GARZA COUNTIES... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ACROSS LYNN COUNTY SLOWLY MOVING NORTHEAST AT 5 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. 29 LAT...LON 3297 10202 3339 10202 3339 10153 3296 10147 TIME...MOT...LOC 0213Z 216DEG 4KT 3305 10180
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:04 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Swisher | 26 min |
| Aug 11, 7:09 PM CDT | Areal Flood Advisory | LUB | Cochran, Terry, Yoakum | 69 min |
| Aug 11, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 59 min |
| Aug 11, 8:55 PM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.